Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Requip & Sinemet Dosage and Side Effects


  • Please log in to reply
1 reply to this topic

#1 JuggernautTCW

JuggernautTCW

    Advanced Member

  • Members
  • PipPipPip
  • 54 posts

Posted 08 March 2012 - 07:08 PM

My mom has had Parkinson's Disease for 10 years. She has always been able to walk around the house by herself after taking requip and sinemet, but recently she lost the ability to walk independently, even after taking requip and sinemet.

She has been taking
- requip 2.75 mg, twice daily
- sinemet 1.5 mg, twice daily

Ever since her condition worsened, she increased the dosage as follows:
- requip: increased by 0.125 mg daily, as an extra dose daily
- sinemet: increased by 25/100 daily, as an extra dose daily

She experienced some undesirable side effects after increasing the dosage. These dosages were tried and experienced independently, so she knew which medicine the side effects came from.
- requip: dizzy with minor migraine.
- sinemet: more serious tremors/ RLS.

She is basically caught in a dilemma of not being able to function independently and suffering through the repercussions of increasing the dosages.

My question is - what should she do?... Is this normal for someone with 10 years of PD? Is there anything that can help her gain her motor skills back without increasing the dosages?

Thank you in advance for taking the time to answer my questions.

#2 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,050 posts

Posted 09 March 2012 - 12:49 PM

I first applaud you, and all caregivers, for being so involved. I always say it is easier to have PD than to take care of someone with PD.
i copied your post so we can handle one issue at a time.

My mom has had Parkinson's Disease for 10 years. She has always been able to walk around the house by herself after taking requip and sinemet, but recently she lost the ability to walk independently, even after taking requip and sinemet.

She has been taking
- requip 2.75 mg, twice daily
- sinemet 1.5 mg, twice daily

REPLY: The sinemet comes: regular release 10/100, 25/100, and 25/250. The CR comes 50/200. Which dose is she taking, because it does not come 1.5 mg.

Ever since her condition worsened, she increased the dosage as follows:
- requip: increased by 0.125 mg daily, as an extra dose daily
- sinemet: increased by 25/100 daily, as an extra dose daily

She experienced some undesirable side effects after increasing the dosage. These dosages were tried and experienced independently, so she knew which medicine the side effects came from.
- requip: dizzy with minor migraine.
- sinemet: more serious tremors/ RLS.

REPLY: requip side effects can be othostatic hypotension (dizziness upon stand from a seated or laying down position can cause dizziness. Also, moving your head to quickly to one side or the other can also cause dizziness. When sinemet (which can also cause the same side effects) is added to the mix, it is almost like a 1+1=3 effect.
The migraine (headache) issue is also a side effect of requip. It is usually dose related. The higher the dose, the greater the chance of headache.
Sinemet increase. There is a thresh hold as to how much sinemet a person can take. Once you exceed that thresh hold, then side effects can occur. Dyskensia is the main one. It is almost like a muscle twitch or jerk. Requip can also cause the same. So, added together, you may get the increqsed muscle movement of the legs.

She is basically caught in a dilemma of not being able to function independently and suffering through the repercussions of increasing the dosages.

My question is - what should she do?... Is this normal for someone with 10 years of PD? Is there anything that can help her gain her motor skills back without increasing the dosages?

REPLY: one last point, the requip can also cause arthritis like side effects. Ask her if she has pain in the joints at all. This may also be a reason she may not want to move around.
There are other options. A possible change to a ling acting simemet during the day with a short acting at night might help with the leg issud.
If she does have joint pain, maybe a lower dose along with a long acting sinemet may help. Also, a changd to the long acting requip may help. I also think just the requip at night may help ease the leg issue. Giving both at night may increase the issue.
Everyone has a thresh hold to meds, thst doesn't mean it is the end. There are many alyernatives you can talk to the Dr about, some I mentioned above.
Please keep me updated.

Thank you in advance for taking the time to answer my questions.





My mom has had Parkinson's Disease for 10 years. She has always been able to walk around the house by herself after taking requip and sinemet, but recently she lost the ability to walk independently, even after taking requip and sinemet.

She has been taking
- requip 2.75 mg, twice daily
- sinemet 1.5 mg, twice daily

Ever since her condition worsened, she increased the dosage as follows:
- requip: increased by 0.125 mg daily, as an extra dose daily
- sinemet: increased by 25/100 daily, as an extra dose daily

She experienced some undesirable side effects after increasing the dosage. These dosages were tried and experienced independently, so she knew which medicine the side effects came from.
- requip: dizzy with minor migraine.
- sinemet: more serious tremors/ RLS.

She is basically caught in a dilemma of not being able to function independently and suffering through the repercussions of increasing the dosages.

My question is - what should she do?... Is this normal for someone with 10 years of PD? Is there anything that can help her gain her motor skills back without increasing the dosages?

Thank you in advance for taking the time to answer my questions.


Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users